Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 27, 2012, 9:01 PM CDT for Lowndes County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 27, 2012, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WWUS84 KJAN 280201
SPSJAN
MSZ031-280230-
LOWNDES MS-
901 PM CDT FRI JUL 27 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI JUL 27 2012
A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTH OF COLUMBUS AT 858 PM CDT...MOVING SOUTHEAST AT
5 MPH. RAINFALL FOR THE PAST HOUR HAS BEEN 1.5 TO NEAR 2 INCHES. AN
ADDITIONAL ONE INCH WILL BE POSSIBLE. SOME RAINFALL MAY CAUSE SOME
PONDING OF ROADWAYS.
PEOPLE IN NORTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3350 8827 3339 8832 3352 8856 3355 8852
3352 8847 3355 8849 3358 8849 3360 8847
3362 8851 3367 8848 3367 8843 3362 8826
TIME...MOT...LOC 0158Z 296DEG 4KT 3356 8842
$$
MRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:32 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 27, 3:32 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT FRI JUL 27 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MORNING MCS THAT WAS DIVING SOUTH ACROSS NORTHERN LOUISIANA HAS DECAYED BUT ANY OUTFLOW BOUNDARIES ASSOCIATED WITH IT HAVE BEEN HELPFUL IN INITIATING AFTERNOON CONVECTION ACROSS PORTIONS OF THE ARKLAMISS. IN ADDITION...A SHORTWAVE TROUGH IS MOVING THROUGH THE REGION AT THE BASE OF A LARGER TROUGH LOCATED OVER THE OHIO VALLEY REGION. ALL OF THESE FEATURES ARE INTERACTING WITH A WARM...MOIST...AND UNSTABLE AIRMASS OVER THE REGION. LOCAL RADARS SHOW SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON GENERALLY AROUND THE I-20 CORRIDOR...BUT MOSTLY ALONG I-55 AND EAST. IT IS IN THIS AREA THAT CURRENT ANALYSIS SHOWS THE BEST CAPE OF AROUND 2800-3000J/KG...AND TEMPERATURES HAVE BEEN ABLE TO RISE JUST A BIT MORE AND WAS NOT INFLUENCED BY MORNING CONVECTIVE DEBRIS. SOME OF THESE STORMS HAVE BEEN GETTING ON THE STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY CONCERN THOUGH WITH A PW VALUE OF AROUND 2 INCHES PER 12Z KJAN SOUNDING AND BLENDED TPW SATELLITE IMAGERY HEAVY DOWNPOURS ALSO POSSIBLE. EXPECT THIS ACTIVITY TO DIMINISH LATER THIS EVENING...RESULTING IN A RATHER QUIET NIGHT FOR THE ARKLAMISS. TEMPERATURES THIS EVENING ARE A LITTLE TOUGH GIVEN THAT WITHOUT ANY SIGNIFICANT COOLDOWN...THEY SHOULD BE FAIRLY WARM AGAIN TONIGHT. HOWEVER...TEMPERATURES SO FAR THIS AFTERNOON HAVE NOT BEEN QUITE AS WARM GIVEN CLOUDS AND MORE RAIN. HAVE OPTED TO REMAIN CLOSE TO THE LOWER 70S THAT MAV PROVIDED. FOR SATURDAY...THE UPPER RIDGE TO THE WEST WILL BEGIN TO BUILD BACK OVER THE AREA AND MOSTLY AFFECT LOCATIONS TO THE WEST OF THE MISSISSIPPI RIVER THE MOST THROUGH THE EARLY WEEKEND. THIS WILL ALLOW TEMPERATURES TO BUILD AGAIN AND IF ANY DRIER AIR CAN MAKE IT IN THIS REGION...TEMPERATURES COULD GET SLIGHTLY WARMER THAN FORECAST. HOWEVER...MODELS SUGGEST THAT THE HIGHER DEWPOINTS SHOULD LAST THROUGH SATURDAY. THIS WILL ALLOW HEAT INDICES TO ONCE AGAIN REACH INTO THE 100-105 RANGE. RAIN CHANCES WILL BE LOW FOR MOST OF THE ARKLAMISS SATURDAY WITH THE BEST CHANCE BEING MOSTLY IN THE SOUTH...SOUTH OF I-20 WHERE THE LAGGING BOUNDARY WILL HAVE PUSHED INTO. THROUGH SUNDAY NIGHT...MODELS SUGGEST THAT SOME DRIER AIR SHOULD MAKE IT INTO AT LEAST THE NORTHERN SECTIONS OF THE ARKLAMISS BY SUNDAY AND THIS COULD PERHAPS ALLOW FOR SLIGHTLY LOWER LOW TEMPS IN THE NORTH SATURDAY NIGHT. BY SUNDAY THE UPPER RIDGE WILL BE FURTHER TO THE EAST AND THIS SHOULD KEEP RAIN CHANCES AT BAY FOR SUNDAY. HOWEVER IT WILL ALSO ALLOW TEMPERATURES TO GET INTO THE MID TO UPPER 90S...BUT WITH SOME LOWER DEWPOINTS...HEAT INDICES WONT BE AS HIGH AS THEY HAVE BEEN. FOLLOWED THE MAV GUIDANCE FAIRLY CLOSELY WITH SOME ADJUSTMENTS MADE TO MOSTLY OVERNIGHT LOWS. THE LONG TERM REMAINS LARGELY UNCHANGED AND THE PREVIOUS DISCUSSION WILL BE ATTACHED. /28/ .LONG TERM...MONDAY THROUGH FRIDAY...DRIER AIR WILL FILTER IN BEHIND THE BNDRY THAT PUSHES THROUGH ON SAT...ALLOWING FOR LESS CLOUDS AND WARMER TEMPERATURES MON AS H5 RIDGE AXIS EXTENDS INTO LOWER MS VLY. PWATS WILL FALL TO NEAR 1" SUNDAY UNDER NLY FLOW BUT SLOWLY RECOVER INTO MON FROM WLY MOISTURE RETURN FROM THE PLAINS. THERE IS LITTLE SFC DEWPOINT DECREASE WITH THIS BNDRY AND LOW TEMPS (L/M70S) LOOK TO PERSIST THROUGH PERIOD. SUN/MON LOOK TO HAVE THE HIGHEST TEMPS...REACHING INTO THE UPPER 90S. HEAT INDICES SHOULD REMAIN IN CHECK SUN/MON GIVEN GOOD MIXING. FROM TUES-FRI...MEAN H5-H3 RIDGE CENTER WILL RETROGRADE WEST AS NUMEROUS S/WV TROUGHS RIDE OVER TOP AND DOWN THE BACKSIDE ACROSS THE MID AND LOWER MS VLYS WITH L/WV TROUGHING ACROSS NE CONUS. CONFIDENCE IN TIMING OF INDIVIDUAL WAVES AT THIS POINT IS LOW BUT POTENTIAL FOR UPSTREAM TSTORM/MCS COMPLEX IS POSSIBLE DURING THIS TIME FRAME. SOME NWP RUN-TO-RUN CONSISTENCY HINTS AT COMPLEX NORTH OF REGION TUES/TUES NGT WITH SOME PSBL EXTENSION SWD INTO THE ARKLAMISS BY WED AS A MORE POTENT WAVE IN PROXIMITY TO A BNDRY PUSHES SWD. BOTH OP GFS AND EC SHOW THIS BNDRY PUSHING INTO ARKLAMISS THURS/FRI... INCREASING RAIN/TSTORM CHANCES. FOR FORECAST ELEMENTS...MEXMOS MAX/MIN TEMPS WERE GENERALLY ACCEPTED WITH UPWARD TWEAKS ON MIN TEMPS. HIGH TEMPS WILL BE INTERESTING TUE-FRI DEPENDING ON TIMING OF RAIN/CONVECTIVE DEBRIS POSSIBILITIES. POPS CAME IN HIGHER FOR TUES/WED AND FOLLOWED SUIT WITH NEAR MEXMOS ACCEPTANCE THEREAFTER GIVEN GOOD EC/GFS EXTENDED MOS OUTPUT AGREEMENT. /ALLEN/ && .AVIATION...SCT SHWRS/TSTMS WILL CONTINUE TO DEVELOP OVER THE AREA THRU THIS EVNG WITH THE BEST CHANCE EAST OF I-55. LCL MVFR CIGS/IFR VSBYS WILL OCCUR IN STRONGER STORMS. TSTMS WILL DECREASE EARLY THIS EVNG AND WILL GENERALLY END BY 22Z. VFR CONDITIONS WILL PREVAIL TONIGHT AND SATURDAY BUT MVFR VSBYS WILL BE POSSIBLE AROUND SUNRISE ESPECIALLY IN THE SOUTH AND WHERE RAINFALL OCCURS THIS EVNG. ISOLTD TO SCT TSTMS WILL BE LIMITED TO THE SOUTH SAT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 96 72 96 / 33 13 7 5 MERIDIAN 73 95 71 97 / 27 18 6 7 VICKSBURG 71 96 70 96 / 21 7 6 4 HATTIESBURG 74 95 74 97 / 36 36 8 14 NATCHEZ 73 94 71 95 / 31 25 7 7 GREENVILLE 72 96 69 95 / 13 3 6 3 GREENWOOD 72 95 68 96 / 17 5 7 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/ALLEN/22
Hazardous weather outlook, Jul 27, 1:37 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT FRI JUL 27 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>036-040>042- 281845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 137 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ023>026-MSZ030>033-037>039-043>066-072>074-281845- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 137 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE STORMS CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY EVENING. THE STRONGEST STORMS ARE EXPECTED TO OCCUR EAST OF THE NATCHEZ TRACE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Jul 27, 6:44 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 SW TUSCOLA 32.60N 89.55W
07/27/2012 LEAKE MS EMERGENCY MNGR
A COUPLE TREES WERE DOWN ALONG HWY 500 BETWEEN TUSCOLA
AND LENA AS WELL AS ATKINS RD.
&&
CMESpecial weather statement, Jul 27, 6:55 PM CDT, 2 hours 6 minutes before
MSZ030-033-280040- OKTIBBEHA MS-CLAY MS- 655 PM CDT FRI JUL 27 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 655 PM CDT FRI JUL 27 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER MULDROW AT 656 PM CDT...MOVING SOUTHEAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CLAY AND NORTHEASTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3368 8859 3345 8871 3353 8882 3367 8872 TIME...MOT...LOC 2356Z 296DEG 4KT 3358 8870 MRM
Local storm report, Jul 27, 7:22 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD VERNON 32.99N 88.93W
07/27/2012 WINSTON MS TRAINED SPOTTER
FLOODING REPORTED ON SOME ROADS AND IN LOW LYING AREAS.
&&
27Special weather statement, Jul 27, 7:33 PM CDT, 1 hour 28 minutes before
MSZ031-280100-
LOWNDES MS-
733 PM CDT FRI JUL 27 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT FRI JUL 27 2012
...STRONG THUNDERSTORM ACROSS NORTHEASTERN LOWNDES COUNTY...
STRONG THUNDERSTORM OUTFLOW...CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS...WAS LOCATED 6 MILES NORTHEAST OF CALEDONIA AT 732 PM
CDT...MOVING SOUTHWEST AT 25 MPH.
PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3357 8826 3353 8827 3366 8847 3368 8845
3368 8841 3370 8840 3369 8837 3375 8832
3375 8825 3374 8824
TIME...MOT...LOC 0032Z 028DEG 21KT 3371 8825
CMELocal storm report, Jul 27, 8:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 SW TUSCOLA 32.60N 89.55W
07/27/2012 LEAKE MS EMERGENCY MNGR
A COUPLE TREES WERE DOWN ALONG HWY 500 BETWEEN TUSCOLA
AND LENA AS WELL AS ATKINS RD.
0535 PM TSTM WND GST 2 N BURNSIDE 32.88N 89.10W
07/27/2012 E50.00 MPH NESHOBA MS EMERGENCY MNGR
2 DEAD TREES WERE BLOWN DOWN.
0630 PM FLASH FLOOD VERNON 32.99N 88.93W
07/27/2012 WINSTON MS LAW ENFORCEMENT
PART OF HWY 397 ARE UNDERWATER.
0650 PM FLASH FLOOD VERNON 32.99N 88.93W
07/27/2012 WINSTON MS TRAINED SPOTTER
FLOODING REPORTED ON SOME ROADS AND IN LOW LYING AREAS.
&&
CMESpecial weather statement, Jul 27, 9:01 PM CDT, 0 minutes before
MSZ031-280230-
LOWNDES MS-
901 PM CDT FRI JUL 27 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI JUL 27 2012
A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTH OF COLUMBUS AT 858 PM CDT...MOVING SOUTHEAST AT
5 MPH. RAINFALL FOR THE PAST HOUR HAS BEEN 1.5 TO NEAR 2 INCHES. AN
ADDITIONAL ONE INCH WILL BE POSSIBLE. SOME RAINFALL MAY CAUSE SOME
PONDING OF ROADWAYS.
PEOPLE IN NORTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3350 8827 3339 8832 3352 8856 3355 8852
3352 8847 3355 8849 3358 8849 3360 8847
3362 8851 3367 8848 3367 8843 3362 8826
TIME...MOT...LOC 0158Z 296DEG 4KT 3356 8842
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:33 PM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| Jul 28, 7:04 AM CDT | Special Weather Statement | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Lamar and 3 more | 56 min |
| Jul 28, 8:25 AM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 3 hr |
| Jul 28, 9:26 AM CDT | Special Weather Statement | JAN | Adams | 39 min |
| Jul 28, 4:59 PM CDT | Special Weather Statement | JAN | Carroll | 26 min |
| Jul 28, 3:34 PM CDT | Special Weather Statement | JAN | Morehouse | 46 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.